Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Absorbing boundary conditions
for electromagnetic wave propagation

Author: Xiaobing Feng
Journal: Math. Comp. 68 (1999), 145-168
MSC (1991): Primary 65M99; Secondary 35L50
MathSciNet review: 1613707
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the theoretical perfectly absorbing boundary condition on the boundary of a half-space domain is developed for the Maxwell system by considering the system as a whole instead of considering each component of the electromagnetic fields individually. This boundary condition allows any wave motion generated within the domain to pass through the boundary of the domain without generating any reflections back into the interior. By approximating this theoretical boundary condition a class of local absorbing boundary conditions for the Maxwell system can be constructed. Well-posedness in the sense of Kreiss of the Maxwell system with each of these local absorbing boundary conditions is established, and the reflection coefficients are computed as a plane wave strikes the artificial boundary. Numerical experiments are also provided to show the performance of these local absorbing boundary conditions

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 65M99, 35L50

Retrieve articles in all journals with MSC (1991): 65M99, 35L50

Additional Information

Xiaobing Feng
Affiliation: Department of Mathematics, The University of Tennessee, Knoxville, TN 37996

Keywords: Maxwell system, absorbing boundary conditions, Laplace--Fourier transform, Kreiss criterion
Received by editor(s): January 11, 1994
Received by editor(s) in revised form: June 27, 1994, and May 24, 1997
Article copyright: © Copyright 1999 American Mathematical Society